Ask a doctor

Scabby Bumps on Forehead After Dysport?

Red scaby bumps on forehead still after dysport injection one month later. How to treat it?

Doctor Answers (10)

Dysport

+1

It is probably unlikely that these scabby bumps one month later are a result of your Dysport injections.  I would recommend that you see a dermatologist or a facial plastic surgeon for a consult. 

Seattle Facial Plastic Surgeon
5.0 out of 5 stars 126 reviews

Post Dysport - Scabby Bumps

+1

Thank you for your question. This does not sound like it is related to your Dysport injections as this is not a common side effect. You should get an evaluation by your Board Certified Dermatologist to get this properly diagnosed and treated. I hope this helps.

Bay Area Dermatologist
4.5 out of 5 stars 12 reviews

Scabby bumps following Dysport

+1

Sorry to hear about the side effects you experienced.   Scabby bumps after Dysport injections  would be very rare.  It would be helpful if you posted a picture.  It could be possible the bumps are not related to the injections.  In general, side effects from Dysport injections can include the following:

1) Bruising
2) Headaches
3) Eyelid ptosis
4) An expressionless appearance - (if too much is injected, or the injections are not performed properly)
5) Minor swelling

Duration and onset of side effects can vary from patient to patient, but generally will subside following a over a few weeks to months.
Prior to the injections, it is generally important to avoid the following:

1) Ibuprofen
2) NSAIDS
3) Vitamin E
4) Fish oil

They may increase the likelihood of bruising occurring due to thinning of the blood. At this time, I would recommend speaking with your physician or a dermatologist regarding your issues. He or she will be able to provide a treatment option for you. You will likely benefit from applying some ointment to the area. Thanks and I hope this helps!

Web reference: http://www.carolinafacialplasticsurgery.com/non-surgical-procedure/botox-dysport-and-xeomin/

Charlotte Facial Plastic Surgeon
5.0 out of 5 stars 19 reviews

Scabby Bumps After Dysport

+1

The most common side effects of Dysport are: nose and throat irritation, headache, injection site pain, injection site skin reaction, upper respiratory tract infection, eyelid swelling, eyelid drooping, sinus inflammation, and nausea. The red bumps could be due to an allergic reaction - check with an allergist to see if you are allergic to an ingredient in the treatment. Best of luck.

Scottsdale Plastic Surgeon
5.0 out of 5 stars 87 reviews

Dysport Reactions

+1

Allergic reactions are known, but uncommon with Dysport.  From the description, it sounds like you could have a bacterial problem of your skin.  Dysport is a protein, and I have seen a few allergic reactions from both Botox and Dysport.   The allergic reactions I have seen are primarily swelling in the eyelid area, which can be treated.  I would suggest a visit to your doctor for a full examination.  If your doctor is a plastic surgeon or dermatologist, good treatment options can be given.  If your procedure was not done by a qualified doctor, ask to be referred to one.  Best wishes!

Web reference: http://www.drbresnick.com/

Los Angeles Plastic Surgeon
5.0 out of 5 stars 15 reviews

Scabby bumps

+1

Are the bumps right at the site of the injections?  Or are they random and spread throughout the forehead where no Dysport was injected?  Sometimes when the skin is not thoroughly prepped and cleaned, a minute amount of residual make-up or dirt can get injected with the paralytic.  This should resolve within a couple of weeks.  I would suggest contacting the physician that injected the Dysport. It is highly unlikely that it is attributed to the toxin.

Houston Plastic Surgeon
4.5 out of 5 stars 10 reviews

Unlikely to be a complication of Dysport

+1

A month out, this is extremely unlikely to be related to the injections. I would suggest scheduling an appointment with a board-certified dermatologist to have it evaluated. It could be some form of acne, I know it can get very humid and hot in Hawaii this time of year. At least it was when I lived there. Good luck!

Las Vegas Dermatologist
5.0 out of 5 stars 1 review

Scabby bumps after Dysport

+1

Did these scabby bumps appear right after the Dysport, or did they appear later? If it was immediate, it could have been an allergy to a topical numbing cream provided pre-treatment, but to last for over a month is very unrealistic. It would have to be something else and the best idea is to visit a dermatologist for an evaluation.

Las Vegas Dermatologist
4.5 out of 5 stars 6 reviews

Dysport

+1

I would highly doubt the scabby bumps are related to Dysport after a month.  I would be more concerned about another condition on the forehead which should be treated such as actinic keratosis.  I suggest you have these assessed by a dermatologist, especially if it was not a dermatologist who injected the Dysport.

Seattle Dermatologic Surgeon

What you are describing is not normal.

+1

Typically there is absolutely no skin reaction to botulinum toxin treatments.  I recommend that you consult a dermatologist to assess what is going on.

Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 14 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...